Alert archive / Wisconsin / Winter Storm Watches in 2012
Winter Storm Watch 2, NWS La Crosse, WI
NWS La Crosse, WI issued this winter storm watch at Feb 22, 2012, 11:13 AM CST for 11 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota. It took effect at Feb 23, 2012, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 22, 2012, 11:13 AM CST (17:13 UTC)
- In effect from
- Feb 23, 2012, 6:00 AM CST
- Expired
- Feb 23, 2012, 3:53 AM CST
- In force
- Issued by
- NWS La Crosse, WI
All 26 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 37 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
679 WWUS43 KARX 221713 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1113 AM CST WED FEB 22 2012 ...WINTER STORM TO IMPACT THE REGION THURSDAY AND THURSDAY NIGHT... .A STRONG WEATHER SYSTEM IS EXPECTED TO TRACK THROUGH THE AREA ON THURSDAY AND THURSDAY EVENING...BRINGING ACCUMULATING SNOW AND AN IMPACT TO TRAVEL. THE SNOW WILL SPREAD IN FROM THE WEST THURSDAY MORNING...AND CONTINUE THROUGH THE EVENING HOURS. MOST AREAS NEAR AND SOUTH OF I-90 LOOK TO BE IN A FAVORABLE LOCATION FOR 3 TO 5 INCHES OF SNOW. HOWEVER...A NARROW BAND OF OVER 6 INCHES WILL ALSO OCCUR WITH THIS STORM. HOWEVER...THIS DEPENDS ON THE EXACT STORM TRACK...WHICH IS STILL SOMEWHAT UNCERTAIN. AT THIS TIME...THE AREA THAT LOOKS TO RECEIVE THE HEAVIEST SNOW IS SOUTH-CENTRAL MINNESOTA...THROUGH NORTHEAST IOWA...AND INTO SOUTHERN WISCONSIN. SNOWFALL RATES DURING THE DAY ON THURSDAY COULD GET QUITE HEAVY...IMPACTING TRAVEL. AN UPGRADE TO A WINTER STORM WARNING WILL LIKELY BE NEEDED FOR ALL OR A PORTION OF THE WATCH AREA IF THE STORM TRACK HOLDS. IF YOU HAVE TRAVEL PLANS SOUTH OF INTERSTATE 94 IN WISCONSIN...AND NORTH OF I-80 IN IOWA THURSDAY...KEEP ADVISED OF THE WEATHER. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-230115- /O.NEW.KARX.WS.A.0002.120223T1200Z-120224T0600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1113 AM CST WED FEB 22 2012 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * SNOW IS EXPECTED TO BEGIN WEST OF THE MISSISSIPPI RIVER IN THE EARLY MORNING HOURS AND SPREAD EAST INTO WISCONSIN DURING THE DAY. * SNOW WILL END FROM WEST TO EAST DURING THE EVENING HOURS THURSDAY. * SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE PROBABLE...BUT A BAND OF HEAVIER SNOW IN THE 6 TO 8 INCH RANGE COULD ALSO OCCUR. * SNOWFALL RATES LOOK TO BE GREATEST IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BAUMGARDT WEATHER.GOV/LACROSSE
4 follow-up statements
640 WWUS43 KARX 222105 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 305 PM CST WED FEB 22 2012 ...HEAVY SNOW POSSIBLE THURSDAY AND THURSDAY NIGHT... .ACCUMULATING SNOW IS EXPECTED IN THE REGION THURSDAY AND THURSDAY NIGHT...AND ALSO AN IMPACT TO TRAVEL. THE SNOW WILL SPREAD IN FROM THE WEST THURSDAY MORNING...AND CONTINUE THROUGH THE EVENING HOURS. MOST AREAS NEAR AND SOUTH OF I-90 LOOK TO BE IN A FAVORABLE LOCATION FOR 3 TO 6 INCHES OF SNOW. ALSO...A NARROW BAND OF OVER 6 INCHES WILL BE LIKELY WITH THIS STORM. THE LATEST TRENDS ON THE STORM TRACK ARE SLIGHTLY FURTHER TO THE SOUTHWEST. THIS STILL TARGETS SOUTHERN MINNESOTA...NORTHEAST IOWA...AND SOUTHERN WISCONSIN. HOWEVER...IT APPEARS SIGNIFICANT SNOWFALL WILL BE UNLIKELY NEAR THE I-94 CORRIDOR. THUS...THE MOST NORTHERN PORTION OF THE WATCH HAS BEEN CANCELLED. SNOWFALL RATES THURSDAY AFTERNOON COULD GET QUITE HEAVY AND IMPACT TRAVEL. FORECAST UPDATES ARE EXPECTED BY MID-EVENING AS MORE INFORMATION BECOMES AVAILABLE. BECAUSE OF THE LOW PREDICTABILITY WITH THIS STORM TRACK...CHANGES TO THE FORECAST ARE EXPECTED AS THE EVENING AND OVERNIGHT PROGRESS. MNZ079-WIZ032>034-042>044-222215- /O.CAN.KARX.WS.A.0002.120223T1200Z-120224T0600Z/ WABASHA-BUFFALO-TREMPEALEAU-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA/TOMAH... MAUSTON 305 PM CST WED FEB 22 2012 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WINTER STORM WATCH. THE WINTER STORM LOOKS TO IMPACT AREAS FURTHER SOUTHWEST AND NO SIGNIFICANT SNOWFALL IS EXPECTED THURSDAY. $$ IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041-053>055-061- 230515- /O.CON.KARX.WS.A.0002.120223T1200Z-120224T0600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-LA CROSSE- VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 305 PM CST WED FEB 22 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * SNOW IS EXPECTED TO BEGIN WEST OF THE MISSISSIPPI RIVER IN THE EARLY MORNING HOURS AND SPREAD EAST INTO WISCONSIN DURING THE DAY. * SNOW WILL END FROM WEST TO EAST DURING THE EVENING HOURS THURSDAY. * SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE PROBABLE...BUT A BAND OF HEAVIER SNOW IN THE 6 TO 8 INCH RANGE COULD ALSO OCCUR. * SNOWFALL RATES LOOK TO BE GREATEST IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BAUMGARDT WEATHER.GOV/LACROSSE
031 WWUS43 KARX 230314 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 914 PM CST WED FEB 22 2012 ...HEAVY SNOW POSSIBLE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN THURSDAY AND THURSDAY NIGHT... .THE WINTER STORM IS TAKING A MUCH FURTHER SOUTH TRACK ACROSS WESTERN AND SOUTHERN IOWA. WITH THIS TRACK...IT LOOKS LIKE THE HEAVY SNOW BAND WILL BE LOCATED ACROSS IOWA...NORTHERN ILLINOIS... AND FAR SOUTHERN WISCONSIN. DUE TO THIS...THE WINTER STORM WATCH HAS BEEN CANCELLED FOR AREAS ALONG THE INTERSTATE 90 CORRIDOR. MEANWHILE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN...THE SNOW IS EXPECTED TO SPREAD INTO THE AREAS FROM THE WEST LATE THURSDAY MORNING...AND CONTINUE THROUGH THE EVENING HOURS. A BAND OF 3 TO 6 INCHES IS EXPECTED IN THIS AREA WITH SOME LOCALIZED HIGHER AMOUNTS SOUTH OF A MASON CITY IOWA TO LANCASTER WISCONSIN LINE. SNOWFALL RATES THURSDAY AFTERNOON COULD GET QUITE HEAVY AND IMPACT TRAVEL. IF THE TRACK OF THIS LOW PRESSURE SYSTEM MOVES EVEN FURTHER SOUTH...SNOW AMOUNTS MAY NEED TO BE LOWERED. MNZ086>088-094>096-WIZ041-053-230415- /O.CAN.KARX.WS.A.0002.120223T1200Z-120224T0600Z/ DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-LA CROSSE-VERNON- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN... LA CROSSE...VIROQUA 914 PM CST WED FEB 22 2012 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WINTER STORM WATCH. THE WINTER STORM IS TAKING A MUCH FURTHER SOUTH TRACK ACROSS WESTERN AND SOUTHERN IOWA. WITH THIS TRACK...IT LOOKS LIKE THE HEAVY SNOW BAND WILL BE LOCATED ACROSS IOWA...NORTHERN ILLINOIS... AND FAR SOUTHERN WISCONSIN. DUE TO THIS...THE WINTER STORM WATCH HAS BEEN CANCELLED FOR AREAS ALONG THE INTERSTATE 90 CORRIDOR. $$ IAZ008>011-018-019-029-030-WIZ054-055-061-231115- /O.CON.KARX.WS.A.0002.120223T1200Z-120224T0600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 914 PM CST WED FEB 22 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST THURSDAY THROUGH THURSDAY EVENING... * SNOW IS EXPECTED TO BEGIN WEST OF THE MISSISSIPPI RIVER IN THE LATE MORNING HOURS AND SPREAD EAST INTO WISCONSIN DURING THE EARLY AFTERNOON. * SNOW WILL END FROM WEST TO EAST DURING THE EVENING HOURS THURSDAY. * SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE PROBABLE...BUT A BAND OF HEAVIER SNOW IN THE 6 TO 8 INCH RANGE COULD ALSO OCCUR. * SNOWFALL RATES LOOK TO BE GREATEST IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BOYNE WEATHER.GOV/LACROSSE
151 WWUS43 KARX 230551 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1151 PM CST WED FEB 22 2012 ...HEAVY SNOW POSSIBLE ACROSS PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN THURSDAY AND THURSDAY NIGHT... .A WINTER STORM WILL TRACK ACROSS WESTERN AND SOUTHERN IOWA ON THURSDAY...AND NORTHERN ILLINOIS ON THURSDAY NIGHT. WITH THIS TRACK...IT LOOKS LIKE A SNOW BAND OF 3 TO 8 INCHES WILL BE LOCATED ACROSS IOWA...NORTHERN ILLINOIS...AND FAR SOUTHERN WISCONSIN. SOME LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE SOUTH OF A MASON CITY IOWA TO LANCASTER WISCONSIN LINE. SNOWFALL RATES THURSDAY AFTERNOON COULD GET QUITE HEAVY AND IMPACT TRAVEL. IF THE TRACK OF THIS LOW PRESSURE SYSTEM MOVES EVEN FURTHER SOUTH OVERNIGHT...SNOW AMOUNTS MAY NEED TO BE LOWERED ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN. IAZ008>011-018-019-029-030-WIZ054-055-061-231400- /O.CON.KARX.WS.A.0002.120223T1200Z-120224T0600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 1151 PM CST WED FEB 22 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST THURSDAY THROUGH THURSDAY EVENING... * SNOW IS EXPECTED TO BEGIN ACROSS NORTHEAST IOWA IN THE LATE MORNING HOURS AND THEN SPREAD EAST INTO SOUTHWEST WISCONSIN DURING THE EARLY AFTERNOON. * SNOW WILL END FROM WEST TO EAST DURING THE EVENING HOURS THURSDAY. * SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE PROBABLE...BUT A BAND OF HEAVIER SNOW IN THE 6 TO 8 INCH RANGE COULD ALSO OCCUR SOUTH OF A MASON CITY IOWA TO LANCASTER WISCONSIN LINE. * SNOWFALL RATES LOOK TO BE GREATEST IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BOYNE WEATHER.GOV/LACROSSE
198 WWUS43 KARX 230953 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 353 AM CST THU FEB 23 2012 ...WINTER STORM MOVING FARTHER SOUTH... .AN AREA OF LOW PRESSURE WILL MOVE INTO NORTHERN MISSOURI TODAY AND SOUTHERN INDIANA TONIGHT. WITH THIS TRACK THE HEAVIEST SNOW WILL FALL SOUTH OF THE AREA. WITH LIGHTER AMOUNTS OF 1 TO 3 INCHES OVER NORTHEAST IOWA AND SOUTHWEST WISCONSIN...THE WINTER STORM WATCH IS BEING CANCELLED. IAZ008>011-018-019-029-030-WIZ054-055-061-231100- /O.CAN.KARX.WS.A.0002.120223T1200Z-120224T0600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 353 AM CST THU FEB 23 2012 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELED THE WINTER STORM WATCH. THE HEAVIEST SNOW WILL FALL SOUTH OF THE AREA. HOWEVER...SNOWFALL ACCUMULATIONS IN THE 1 TO 3 INCH RANGE IS EXPECTED OVER NORTHEAST IOWA AND SOUTHWEST WISCONSIN. THUS THE WINTER STORM WATCH IS BEING CANCELLED. $$ RABERDING WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this winter storm watch went out at Feb 22, 10:44 AM CST, 29 minutes earlier.
Area forecast discussion, Feb 22, 10:44 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1044 AM CST WED FEB 22 2012
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
410 AM CST TUE FEB 22 2012
FORECAST CONCERNS CONTINUE TO BE PRECIPITATION CHANCES THROUGH THE
PERIOD.
WATER VAPOR/RUC ANALYSIS SHOWING A BROAD MID-LEVEL TROUGH OF LOW
PRESSURE OVER THE CENTRAL SECTION OF THE CONUS/UPPER MISSISSIPPI
RIVER VALLEY REGION. A WEAK EMBEDDED TROUGH OF LOW PRESSURE NOW OVER
CENTRAL WI GAVE THE AREA SCATTERED FLURRY ACTIVITY DURING THE
OVERNIGHT HOURS. ANOTHER WEAK WAVE WAS VISIBLE OVER CENTRAL WI WITH
THE LIFT PRODUCING SOME ECHOES ON RADAR MOSAIC ACROSS IA INTO
NORTHERN IL. OTHERWISE...SKIES ACROSS THE AREA WERE PARTLY TO MOSTLY
CLOUDY WITH TEMPERATURES HANGING IN THE UPPER 20S TO A FEW LOWER
30S.
FOR TODAY...WILL BE WATCHING THAT WEAK MID-LEVEL WAVE OVER IA MOVE
EAST ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA. WEAK
MID-LEVEL FRONTOGENESIS ASSOCIATED WITH THE WAVE MAY BE ENOUGH TO
SQUEEZE OUT SCATTERED SPRINKLES BY AFTERNOON. OTHERWISE...LOOK FOR
SKIES TO BE MOSTLY CLOUDY WITH MILD TEMPERATURES TOPPING OFF IN THE
MIDDLE 30S NORTH OF I-94...TO THE LOWER AND MIDDLE 40S SOUTH OF
I-90.
MODELS HAVING SHOWING SOME DIFFERENCE REGARDING A MORE VIGOROUS
MID-LEVEL TROUGH/SURFACE LOW ROTATING ACROSS THE NORTHERN PLAINS
TOWARD THE AREA TONIGHT THROUGH THURSDAY. WHEN COMPARING THE
VARIOUS MODELS...THE NAM SEEM TO BE AN OUTLIER WITH ITS
NORTHERN-MOST TRACK ACROSS WI ON THURSDAY. HAVE LARGELY DISCOUNTED
IT FOR NOW AND WENT MORE WITH A CONSENSUS OF THE 22.00Z
GFS/ECMWF/GEM AND THE 22.03Z SREF. THIS BEING SAID...LOOK FOR THE
LOW TO TRACK FROM THE DAKOTAS TONIGHT AND ACROSS NORTHERN IL ON
THURSDAY. GFS SHOWING DECENT 850-700MB ISENTROPIC LIFT AND
FRONTOGENESIS BRUSHING SOUTHERN PORTIONS OF THE FORECAST AREA FOR A
GOOD CHANCE OF PRECIPITATION. FELT CONFIDENT ENOUGH TO GO WITH
LIKELY POPS SOUTH OF I-90 OVERNIGHT THROUGH THURSDAY. GFS BUFKIT
SOUNDINGS SHOWING A SNOW PROFILE TONIGHT...AND THROUGH MUCH OF
THURSDAY AS WELL. HOWEVER...EXPECTING TEMPERATURES TO CLIMB INTO THE
UPPER 30S ACROSS THE SOUTH THROUGH THE DAY...SO WOULD EXPECT MOST OF
THE SNOW ACCUMULATION TO BE AFTER MIDNIGHT TONIGHT THROUGH THURSDAY
MORNING. RIGHT NOW...IT APPEARS 1-2 INCHES IS POSSIBLE SOUTH OF
I-90.
ANOTHER WEAK EMBEDDED WAVE WITHIN THE LONG WAVE TROUGH ACROSS THE
MID SECTION OF THE COUNTRY EXPECTED TO ROTATE SOUTHEAST ACROSS THE
AREA LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT FOR CONTINUED LIGHT
SNOW CHANCES. SOME OF THE SNOW MAY MIX WITH RAIN SOUTH OF I-90 ON
FRIDAY AS TEMPERATURES THERE WARM INTO THE MIDDLE 30S. ACCUMULATIONS
NOT EXPECTED TO BE MUCH...PERHAPS A COUPLE TENTHS TO A HALF INCH.
.LONG TERM...SATURDAY THROUGH TUESDAY
410 AM CST TUE FEB 22 2012
22.00Z GFS/EC/GEM COMING INTO BETTER AGREEMENT...IN FACT PRETTY MUCH
RIGHT ON WITH EACH OTHER REGARDING THE STORM SYSTEM AFFECTING THE
REGION SUNDAY THROUGH MONDAY. MODELS TAKE LOW FROM CO/WY ROCKIES
NORTHEASTWARD INTO SOUTHERN MN ON SUNDAY...WITH THE ASSOCIATED WARM
FRONT WORKING THROUGH OUR AREA. GFS BUFKIT SOUNDING SHOWING ALL SNOW
RIGHT NOW THROUGH SUNDAY IN THE WARM AIR ADVECTION...BUT SURFACE
TEMPERATURES ALONG AND SOUTH OF I-90 EXPECTED TO CLIMB INTO THE MID
30S TO AROUND 40S...SO WOULD EXPECT THE SNOW TO TRANSITION TO A
RAIN/SNOW MIX OR POSSIBLY ALL RAIN. AT THIS POINT...DOESNT LOOK LIKE
MUCH IN THE WAY OF SNOW ACCUMULATION FOR THE AREA THROUGH SUNDAY AS
THE MAIN DEFORMATION BAND SNOW STAYS NORTHWEST OF THE LOW ACROSS THE
NORTHWEST HALF OF MN. ACCUMULATING SNOW LOOKS MORE LIKELY FOR MAINLY
NORTHWEST PORTIONS OF THE AREA ON MONDAY AS THE LOW TRACKS INTO UPPER
MICHIGAN. LOOKS LIKE THE SNOW WILL TAPE OFF ACROSS THE NORTH MONDAY
NIGHT AS THE LOW CONTINUES BEGINS TO FILL AND MOVE INTO SOUTHERN
ONTARIO. TUESDAY APPEARS CHILLY AND BRISK ARCTIC AIR SPILLS INTO THE
AREA. STILL PLENTY OF TIME THOUGH FOR THE MODELS TO CHANGE THEIR
MINDS. WILL HAVE TO KEEP A CLOSE EYE ON FUTURE MODEL RUNS FOR EXACT
TRACK OF THIS STORM AND ITS AFFECT ON THE AREA.
&&
.AVIATION...TODAY AND TONIGHT
533 AM CST WED FEB 22 2012
A WEAK MID LEVEL SHORTWAVE OVER IOWA WILL MOVE EAST TODAY. EXPECT
A BAND OF MID LEVEL CLOUDS NOW OVER IOWA AND SOUTHEAST MINNESOTA
TO EXPAND NORTHWARD. CEILINGS EXPECTED TO BE IN THE 040-060KFT
RANGE AT THE TAF SITES. SOME SPRINKLES POSSIBLE TODAY...BUT DID
NOT MENTION AT EITHER TAF SITE.
STRONGER MID LEVEL SHORTWAVE DROPS SOUTHEAST OUT OF SOUTH DAKOTA
LATE TONIGHT. MAIN FRONTOGENETIC AREA TO BEGIN TO NOSE INTO SOUTHEAST
MINNESOTA AFTER 09Z...WHEN PRECIPITATION WILL BECOME MORE
WIDESPREAD. AT THIS POINT IT LOOKS TO BE MAINLY SNOW AND THUS HAVE
DROPPED CEILINGS INTO THE LOWER MVFR CATEGORY AT KRST WITH
VISIBILITIES AROUND 2SM IN -SN. FORCING APPROACHES KLSE TOWARDS
12Z AND SINCE SOME UNCERTAINTY EXISTS IF IT MAKES IT TO KLSE BY
THE END OF THE TAF PERIOD...THUS HAVE JUST INTRODUCED SOME FLURRIES
AFTER 10Z.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
1043 AM CST WED FEB 22 2012
WI...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR WIZ032>034-041>044-053>055-061.
MN...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR MNZ079-086>088-094>096.
IA...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR IAZ008>011-018-019-029-030.
&&
SHORT TERM... DAS
LONG TERM.... DAS
AVIATION...RABERDING
WWA...BAUMGARDT/WETENKAMPHazardous weather outlook, Feb 22, 5:00 AM CST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CST WED FEB 22 2012 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-231100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 500 AM CST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS EXPECTED TONIGHT. THE SNOW MAY BE MIXED WITH RAIN EARLY ON IN THE EVENING. ACCUMULATIONS WILL BE AN INCH OR LESS... AND MAINLY SOUTH OF INTERSTATE 90. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LIGHT SNOW WILL CONTINUE THURSDAY MORNING...MAINLY IN AREAS SOUTH OF INTERSTATE 94. TOTAL SNOWFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE...MAINLY SOUTH OF INTERSTATE 90. A STRONGER STORM IS EXPECTED TO IMPACT THE AREA SUNDAY AND MONDAY. THIS WILL HAVE THE POTENTIAL FOR SOME SNOW ACCUMULATION...BUT MUCH UNCERTAINTY STILL REMAINS WITH BOTH PRECIPITATION TYPES AND AMOUNTS. .SPOTTER INFORMATION STATEMENT... SNOWFALL AMOUNTS TONIGHT INTO THURSDAY WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RABERDING
Nearby
Winter Storm Watches in Wisconsin, 2012Winter Storm Watches in Iowa, 2012Winter Storm Watches in Minnesota, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.